Alert archive / Maine / High Wind Watches in 2012
High Wind Watch 3, NWS Caribou, ME
NWS Caribou, ME issued this high wind watch at Oct 28, 2012, 3:10 PM EDT for 5 counties in Maine. It took effect at Oct 29, 2012, 2:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 28, 2012, 3:10 PM EDT (19:10 UTC)
- In effect from
- Oct 29, 2012, 2:00 PM EDT
- Expired
- Oct 29, 2012, 3:36 AM EDT
- In force
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 88 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 7.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
387 WWUS71 KCAR 281910 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 310 PM EDT SUN OCT 28 2012 MEZ015>017-029-030-290800- /O.UPG.KCAR.HW.A.0002.121029T1800Z-121030T1200Z/ /O.NEW.KCAR.HW.W.0001.121029T1800Z-121030T1200Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT... MACHIAS...CHERRYFIELD 310 PM EDT SUN OCT 28 2012 ...HIGH WIND WARNING IN EFFECT FROM 2 PM MONDAY TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 8 AM EDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...EAST 25 TO 35 MPH WITH GUSTS OF 50 TO 60 MPH. * TIMING...THE STRONGEST WINDS ARE EXPECTED MONDAY AFTERNOON THROUGH EARLY TUESDAY MORNING. * IMPACTS...STRONG WINDS WILL LIKELY LEAD TO DAMAGE TO TREES AND POWER LINES POTENTIALLY RESULTING IN SOME POWER OUTAGES AND LOSS OF SERVICES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER OUTAGES...MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES. && $$ MEZ003>006-010-011-031-032-290800- /O.NEW.KCAR.HW.A.0003.121029T1800Z-121030T1200Z/ NORTHERN SOMERSET-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT- SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN... MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS... GREENVILLE...MONSON...BLANCHARD...LINCOLN...HOWLAND... SPRINGFIELD...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 310 PM EDT SUN OCT 28 2012 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. * WINDS...EAST 20 TO 30 MPH WITH GUSTS TO 50 MPH OR MORE. * TIMING...THE STRONGEST WINDS ARE EXPECTED MONDAY AFTERNOON THROUGH EARLY TUESDAY MORNING * IMPACTS...STRONG WINDS MAY RESULT IN DAMAGE TO TREES AND POWER LINES POTENTIALLY LEADING TO SOME POWER OUTAGES AND LOSS OF SERVICES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ VJN/PF
3 follow-up statements
971 WWUS71 KCAR 290103 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 903 PM EDT SUN OCT 28 2012 MEZ015>017-029-030-290915- /O.CON.KCAR.HW.W.0001.121029T1800Z-121030T1200Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT... MACHIAS...CHERRYFIELD 903 PM EDT SUN OCT 28 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM MONDAY TO 8 AM EDT TUESDAY... * WINDS...EAST 25 TO 35 MPH WITH GUSTS OF 50 TO 60 MPH. * TIMING...THE STRONGEST WINDS ARE EXPECTED MONDAY AFTERNOON THROUGH EARLY TUESDAY MORNING. * IMPACTS...STRONG WINDS WILL LIKELY LEAD TO DAMAGE TO TREES AND POWER LINES POTENTIALLY RESULTING IN SOME POWER OUTAGES AND LOSS OF SERVICES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER OUTAGES...MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES. && $$ MEZ003>006-010-011-031-032-290915- /O.CON.KCAR.HW.A.0003.121029T1800Z-121030T1200Z/ NORTHERN SOMERSET-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT- SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN... MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS... GREENVILLE...MONSON...BLANCHARD...LINCOLN...HOWLAND... SPRINGFIELD...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 903 PM EDT SUN OCT 28 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... * WINDS...EAST 20 TO 30 MPH WITH GUSTS TO 50 MPH OR MORE. * TIMING...THE STRONGEST WINDS ARE EXPECTED MONDAY AFTERNOON THROUGH EARLY TUESDAY MORNING * IMPACTS...STRONG WINDS MAY RESULT IN DAMAGE TO TREES AND POWER LINES POTENTIALLY LEADING TO SOME POWER OUTAGES AND LOSS OF SERVICES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
959 WWUS71 KCAR 290527 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 127 AM EDT MON OCT 29 2012 MEZ015>017-029-030-291330- /O.CON.KCAR.HW.W.0001.121029T1800Z-121030T1200Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT... MACHIAS...CHERRYFIELD 127 AM EDT MON OCT 29 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT TUESDAY... * WINDS...EAST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. * TIMING...THE STRONGEST WINDS ARE EXPECTED MONDAY AFTERNOON THROUGH EARLY TUESDAY MORNING. * IMPACTS...STRONG WINDS WILL LIKELY LEAD TO DAMAGE TO TREES AND POWER LINES POTENTIALLY RESULTING IN SOME POWER OUTAGES AND LOSS OF SERVICES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER OUTAGES...MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES. && $$ MEZ003>006-010-011-031-032-291330- /O.CON.KCAR.HW.A.0003.121029T1800Z-121030T1200Z/ NORTHERN SOMERSET-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT- SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN... MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS... GREENVILLE...MONSON...BLANCHARD...LINCOLN...HOWLAND... SPRINGFIELD...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 127 AM EDT MON OCT 29 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH TUESDAY MORNING... * WINDS...EAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THE STRONGEST WINDS ARE EXPECTED MONDAY AFTERNOON THROUGH EARLY TUESDAY MORNING * IMPACTS...STRONG WINDS MAY RESULT IN DAMAGE TO TREES AND POWER LINES POTENTIALLY LEADING TO SOME POWER OUTAGES AND LOSS OF SERVICES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MIGNONE
014 WWUS71 KCAR 290736 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 336 AM EDT MON OCT 29 2012 MEZ015>017-029-030-291545- /O.CON.KCAR.HW.W.0001.121029T1800Z-121030T1200Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT... MACHIAS...CHERRYFIELD 336 AM EDT MON OCT 29 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT TUESDAY... * WINDS...EAST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH. * TIMING...THE STRONGEST WINDS ARE EXPECTED MONDAY AFTERNOON THROUGH EARLY TUESDAY MORNING. * IMPACTS...STRONG WINDS WILL LIKELY LEAD TO DAMAGE TO TREES AND POWER LINES POTENTIALLY RESULTING IN SOME POWER OUTAGES AND LOSS OF SERVICES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER OUTAGES...MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES. && $$ MEZ003>006-010-011-031-032-291545- /O.UPG.KCAR.HW.A.0003.121029T1800Z-121030T1200Z/ /O.NEW.KCAR.WI.Y.0011.121029T1800Z-121030T1200Z/ NORTHERN SOMERSET-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT- SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN... MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS... GREENVILLE...MONSON...BLANCHARD...LINCOLN...HOWLAND... SPRINGFIELD...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 336 AM EDT MON OCT 29 2012 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...EAST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THE STRONGEST WINDS ARE EXPECTED MONDAY AFTERNOON THROUGH EARLY TUESDAY MORNING * IMPACTS...STRONG WINDS MAY RESULT IN DAMAGE TO TREES AND POWER LINES POTENTIALLY LEADING TO SOME POWER OUTAGES AND LOSS OF SERVICES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER OUTAGES, MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES. && $$ MIGNONE
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this high wind watch went out at Oct 28, 12:16 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Oct 28, 12:16 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1216 PM EDT SUN OCT 28 2012
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN ACROSS THE REGION TODAY. SANDY WILL CONTINUE
TO MOVE UP THE EASTERN SEABOARD AND MOVE NORTHWESTWARD INTO PENNSYLVANIA
BY MONDAY NIGHT. SANDY IS EXPECTED TO WEAKEN AND CONTINUE TO AFFECT
OUR REGION WITH SOME RAIN AND BRISK WINDS INTO WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
1215 PM UPDATE...LOW CLOUDS ARE HANGING TOUGH TODAY, BUT WE ARE
STARTING TO SEE A FEW BREAKS IN THE CLOUD COVER OUTSIDE THE
OFFICE. HAVE GONE A LITTLE MORE PESSIMISTIC ON CLOUDS FOR THE
REMAINDER OF THIS AFTERNOON, BUT STILL FEEL THERE WILL BE A PERIOD
OF PARTLY SUNNY CONDITIONS LATER TODAY. THE EXCEPTION IS INTERIOR
DOWNEAST AND COASTAL MAINE, WHERE THE STRATUS DECK WILL BE HARDER
TO BURN OFF. ALSO LOWERED MAX TEMPS A BIT IN SOME AREAS DUE TO
CLOUD COVER. NO OTHER CHANGES NEEDED.
PREVIOUS DISCUSSION...HIGH PRESSURE WILL REMAIN OVER THE
STATE TODAY. HURRICANE SANDY WILL CONTINUE TO MOVE NORTHWARD OFF
THE MID ATLANTIC STATES TODAY AND TONIGHT. HAVE USED A BLEND OF
THE NAM12...GFS40 ...SREF AND ECMWF FOR POP GRIDS. FOR WIND WILL
BLEND THE NAM12 AND GMOS. TEMPERATURE AND DEW POINT GENERATED WITH
THE NAM12 ...AND WILL INCREASE THE MAXIMUM TEMPERATURE TODAY
SEVERAL DEGREES. FOR QPF WILL BLEND THE NAM80...GFS40 ....SREF AND
ECMWF.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
CHALLENGE CONTINUES TO BE AFFECTS OF WHAT IS EXPECTED TO BECOME
EXTRATROPICAL STORM SANDY. MAIN CONCERNS WILL BE WIND, HEAVY
RAINFALL AND COASTAL FLOODING.
SANDY IS STILL PROGGED BY JUST ABOUT ALL THE GUIDANCE INCLUDING
THE NAM/GFS AND ECMWF ALONG W/THE CANADIAN GUIDANCE TO MOVE
ACROSS NEW JERSEY. AS SHE DOES SO, THE STORM WILL TRANSITION TO
EXTRATROPICAL W/THE WIND FIELD SPREADING OUT FROM THE CENTER.
SANDY IS A LARGE STORM AND LOOKS TO COVER A GOOD CHUNK OF REAL
ESTATE AS FAR NORTH AS NORTH-CENTRAL MAINE. THE THREE MAIN POINTS
TO COVER WILL BE MENTIONED BELOW;
1ST...AS STATED ABOVE, WINDS WILL SPREAD OUT FROM THE CENTER
STARTING ON MONDAY AS SANDY APCHS THE NEW JERSEY COAST. 925-850MB
AN ESE JET OF 55-65+ KTS NOTED ON THE NAM AND GFS SOUNDINGS
HITTING THE COAST AND DOWNEAST BY MONDAY AFTERNOON INTO MONDAY
EVENING. SOME CROSSING OF THE WIND IS NOTED W/ENE WINDS AT THE
SFC. STRONG 0-6KM SHEAR OF 55+KTS OVER THE DOWNEAST AND COAST
NOTED AND W/RAINFALL PICKING UP IN INTENSITY, THESE WINDS COULD
EASILY GET TRANSLATED DOWN TO THE SFC. HIGH WIND WATCH REMAINS UP
FOR THE INTERIOR DOWNEAST(INCLUDING BANGOR) TO THE COAST. SOME
CONCERN THAT THE CENTRAL HIGHLANDS COULD SEE GUSTS HITTING CLOSE
TO 50 MPH ESPECIALLY IN THE UPSLOPE AREAS. AS ONE TRAVELS N AND W,
THE EFFECTS OF THE WIND ARE NOT AS GREAT. COLLABORATED W/GYX ON
EXPANDING THE HIGH WIND WATCH, CONFIDENCE ATTM IS NOT HIGH ENOUGH
TO PUSH THE WATCH FURTHER N FOR ONE AND GIVEN WHERE SANDY WILL BE
MOVING, THINKING HERE IS THAT THE GREATEST EFFECTS WILL BE OVER
THE DOWNEAST AND COAST. WINDS WILL COME DOWN LATER TUESDAY AS
SANDY MOVES FURTHER W AND CONTINUES TO WEAKEN. STILL PLENTY OF
TIME FOR THE DAYCREW TO ASSESS THIS SITUATION TODAY.
2ND...DECIDED TO GO W/A COASTAL FLOOD WATCH FOR HANCOCK AND
WASHINGTON COUNTY AS EASTERLY FETCH W/BUILDING WAVES WILL LEAD TO
OVERWASH TO SUCH AREAS SUCH AS SEAWALL ROAD IN HANCOCK COUNTY AND
ACADIA NAT'L PARK. THE WARNING IS UP FOR MONDAY NIGHT FOR THE HIGH
TIDE AT 11 PM. LATEST GUIDANCE KEEPS THE WATER LEVELS JUST BELOW
THE HIGH MARK OF 14.0 FT AT BAR HARBOR, BUT ANY SHIFT AND BUILD
IN WAVE HEIGHTS COULD LEAD TO A PROBLEM. CONCERN IS THERE AS WELL
FOR THE MACHIAS AREA.
3RD...FLOODING CONCERNS ARE THERE AS PERIODS OF HEAVY RAINFALL
WILL MOVE INTO THE REGION MAINLY MONDAY NIGHT ON INTO TUESDAY
NIGHT AND COULD EXTEND INTO WEDNESDAY. THIS WILL BE DISCUSSED
BELOW IN THE LONG TERM SECTION. AFTER COLLABORATING W/GYX AND
USING THE LATEST GUIDANCE FROM HPC, DECISION HERE WAS TO HOLD OFF
ON ANY FLOOD WATCH. WE ARE STILL EXPECTING 1-3 INCHES OF RAINFALL
ACROSS THE REGION OVER A 48 HRS PERIOD W/THE HIGHEST AMOUNTS
ACROSS DOWNEAST AND UPSLOPE AREAS. DAYCREW CAN ASSESS THIS MORE
TODAY W/THE LATER MODEL RUNS AND QPF GUIDANCE FROM HPC AND NERFC.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS MENTIONED ABOVE SANDY WILL CONTINUE TO TRACK WNW AND WEAKEN.
THE STORM IS THEN EXPECTED TO LIFT NORTH AS THE UPPER LOW CAPTURES
THE SFC LOW. THIS WILL BE AN EXTENDED PERIOD OF RAIN/SHOWERS FOR
THE NEW ENGLAND REGION INCLUDING MAINE RIGHT INTO THURSDAY.
DAYCREW HAS THIS HANDLED WELL W/80-90% POPS FOR RAIN TUESDAY NIGHT
INTO WEDNESDAY AND THEN A TRANSITION TO SHOWERS AS SANDY LIFTS N
LATER IN THE DAY ON WEDNESDAY AND CONTINUES ACROSS THE QUEBEC
PROVINCE ON THURSDAY. RAINFALL COULD BE HEAVY AT TIMES TUESDAY
NIGHT INTO EARLY WEDNESDAY. THE LATEST ECMWF CONTINUES TO
ADVERTISE A DECENT AREA OF ADDITIONAL RAINFALL OF UP TO 1.25
INCHES FROM NE MAINE DOWN ACROSS THE CENTRAL HIGHLANDS INTO THE
DOWNEAST REGION. THIS IS WHEN FLOODING CONCERNS COULD ARISE AS SOIL
WILL BE SATURATED AND IT WON'T TAKE MUCH FOR THIS ADDITIONAL
RAINFALL TO LEAD TO SOME SMALLER STREAMS TO REACH HIGH LEVELS OR
NEAR BANKFULL. AGAIN, DAYCREW WILL NEED TO ASSESS THIS FURTHER TODAY.
TEMPERATURES DURING THIS TIMEFRAME WILL BE NEAR OR SLIGHTLY ABOVE
NORMAL A LIGHT SSE FLOW CONTINUING IN THE LLVLS.
COOLER TEMPERATURES AND A GRADUAL DRYING TREND LOOKS TO COME LATER
FRIDAY INTO THE WEEKEND AS HIGH PRES MOVES IN FROM THE W. LATEST
GMOS MATCHED UP CLOSE TO THE DAYCREW'S ASSESSMENT AND DECIDED TO
STAY CLOSE TO WHAT WAS SETUP. TEMPERATURES WILL DROP BACK TO
NORMAL READINGS BY LATER FRIDAY INTO THE WEEKEND.
&&
.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: IFR CONDITIONS THIS MORNING SOUTH THEN VFR. IFR
CONDITIONS EXPECTED LATE TONIGHT.
SHORT TERM: IFR/LIFR CONDITIONS RIGHT INTO TUESDAY AND POSSIBLY TO
WEDNESDAY. GRADUAL IMPROVEMENT TO MVFR COULD BE SEEN BY THURSDAY.
LLWS IS A BIG CONCERN MONDAY INTO TUESDAY W/AN ESE WIND SETTING
UP.
&&
.MARINE...
UPDATE 0710 EDT: HAVE ADJUSTED WIND SPEED SEVERAL KNOTS HIGHER
INTO THIS AFTERNOON.
NEAR TERM: HAVE USED A BLEND OF THE NAM12 AND GFS40 FOR WIND
GRIDS. FOR WAVES: NORTHEAST WIND WAVE WILL GRADUALLY INCREASE
TODAY AND PREDOMINATE AS PRESSURE GRADIENT TIGHTENS WITH HURRICANE
SANDY MOVING TO THE NORTH. LONGER PERIOD SOUTHERLY WAVE GROUPS
WILL REMAIN BELOW 2 FEET UNTIL LATE TONIGHT. WILL USE THE SWAN/NAM
TO POPULATE WAVE GRIDS.
SHORT TERM: COORDINATED W/GYX, AND DECIDED TO UPGRADE TO STORM
WARNING FROM MONDAY INTO EARLY TUESDAY MORNING. GUSTS COULD HIT
>55 KT MAINLY ACROSS THE HIGHER PLATFORMS. A STRONG 60-65KT JET
FROM 925-850MBS IS SHOWN TO SET UP OVER THE WATERS. SOME OF THIS
COULD EASILY MIX DOWN BY LATER MONDAY INTO MONDAY NIGHT. IN
ADDITION, SEAS ARE EXPECTED TO BUILD TO 20-24 FT AT THE HEIGHT OF
THE EVENT WHICH IS MONDAY NIGHT. THE LATEST WNAWAVE LOOKED TO BE
TOO LOW AND BLENDED IN THE SWAN GUIDANCE TO ACCOUNT FOR THE HIGHER
SEAS. CONDITIONS ARE EXPECTED TO DROP BACK TO SCA LEVELS ON
TUESDAY AND CONTINUE INTO WEDNESDAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING
FOR MEZ015>017-029-030.
COASTAL FLOOD WATCH FROM MONDAY EVENING THROUGH LATE MONDAY
NIGHT FOR MEZ029-030.
MARINE...STORM WARNING FROM 10 AM MONDAY TO 8 AM EDT TUESDAY FOR
ANZ050>052.
&&
NEAR TERM...HASTINGS/MIGNONE
SHORT TERM...HEWITT
LONG TERM...HEWITT
AVIATION...HASTINGS/MIGNONE
MARINE...HASTINGS/MIGNONE/HEWITTHazardous weather outlook, Oct 28, 4:47 AM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME 447 AM EDT SUN OCT 28 2012 MEZ001>006-010-011-031-032-290900- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 447 AM EDT SUN OCT 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SANDY WILL TRACK ACROSS THE OPEN ATLANTIC OCEAN TODAY AND IS EXPECTED TO CONTINUE TO MOVE WESTWARD TOWARD THE EASTERN SEABOARD ON MONDAY. THE LATEST TRACK FROM THE NATIONAL HURRICANE CENTER SHOWS SANDY MAKING LANDFALL SOMEWHERE ON THE NEW JERSEY SHORE MONDAY NIGHT. DUE TO THE EXPANDING SIZE OF THE STORM, SIGNIFICANT IMPACTS ARE LIKELY ALL THE WAY INTO MAINE. POTENTIAL IMPACTS INCLUDE HEAVY RAIN AND STRONG WIND GUSTS. THE GREATEST THREAT AT THIS TIME APPEARS TO BE LATE MONDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY NIGHT INTO TUESDAY. MEZ015>017-290900- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- 447 AM EDT SUN OCT 28 2012 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY THROUGH EARLY TUESDAY. MEZ029-030-290900- COASTAL HANCOCK-COASTAL WASHINGTON- 447 AM EDT SUN OCT 28 2012 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... ...COASTAL FLOOD WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. COASTAL FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY THROUGH EARLY TUESDAY. ANZ050>052-290900- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 447 AM EDT SUN OCT 28 2012 ...STORM WARNING IN EFFECT FROM 10 AM MONDAY TO 8 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY INTO MONDAY NIGHT. HEWITT
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 3:17 AM EDT | Storm Warning | CAR | 49 hr | |
| Oct 28, 4:35 AM EDT | Coastal Flood Watch | CAR | Hancock, Washington | 23 hr |
| Oct 28, 3:06 PM EDT | Flood Watch | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Washington | 71 hr |
| Oct 28, 3:10 PM EDT | High Wind Warning | CAR | Hancock, Penobscot, Washington | 37 hr |
Nearby
High Wind Watches in Maine, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.